Alert archive / Arizona / Wind Advisories in 2021
Wind Advisory 4, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Mar 24, 2021, 2:26 PM MST for 5 counties in Arizona. It took effect at Mar 25, 2021, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2021, 2:26 PM MST (21:26 UTC)
- In effect from
- Mar 25, 2021, 11:00 AM MST
- Expired
- Mar 25, 2021, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 43 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
179 WWUS75 KTWC 242126 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 226 PM MST Wed Mar 24 2021 AZZ501-502-505-250530- /O.NEW.KTWC.DU.Y.0001.210325T1800Z-210326T0300Z/ /O.NEW.KTWC.WI.Y.0004.210325T1800Z-210326T0300Z/ Western Pima County-Tohono O'odham Nation- South Central Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, and Picacho Peak State Park 226 PM MST Wed Mar 24 2021 ...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western Pima County, Tohono O'odham Nation and South Central Pinal County. * WHEN...From 11 AM to 8 PM MST Thursday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ503-504-507-513-515-250530- /O.NEW.KTWC.WI.Y.0004.210325T1800Z-210326T0300Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Upper San Pedro River Valley- Dragoon and Mule and Huachuca and Santa Rita Mountains- Baboquivari Mountains- Including the cities of Nogales, Green Valley, Sierra Vista, Canelo Hills, and Madera Canyon 226 PM MST Wed Mar 24 2021 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Upper Santa Cruz River Valley/Altar Valley, Tucson Metro Area, Upper San Pedro River Valley, Dragoon and Mule and Huachuca and Santa Rita Mountains and Baboquivari Mountains. * WHEN...From 11 AM to 8 PM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
464 WWUS75 KTWC 250359 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 859 PM MST Wed Mar 24 2021 AZZ501-502-505-251515- /O.CON.KTWC.DU.Y.0001.210325T1800Z-210326T0300Z/ /O.CON.KTWC.WI.Y.0004.210325T1800Z-210326T0300Z/ Western Pima County-Tohono O'odham Nation- South Central Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, and Picacho Peak State Park 859 PM MST Wed Mar 24 2021 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western Pima County, Tohono O'odham Nation and South Central Pinal County. * WHEN...From 11 AM to 8 PM MST Thursday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ503-504-507-513-515-251515- /O.CON.KTWC.WI.Y.0004.210325T1800Z-210326T0300Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Upper San Pedro River Valley- Dragoon and Mule and Huachuca and Santa Rita Mountains- Baboquivari Mountains- Including the cities of Nogales, Green Valley, Sierra Vista, Canelo Hills, and Madera Canyon 859 PM MST Wed Mar 24 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Upper Santa Cruz River Valley/Altar Valley, Tucson Metro Area, Upper San Pedro River Valley, Baboquivari Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 11 AM to 8 PM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
636 WWUS75 KTWC 250940 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 240 AM MST Thu Mar 25 2021 AZZ501-502-505-252230- /O.CON.KTWC.DU.Y.0001.210325T1800Z-210326T0300Z/ /O.CON.KTWC.WI.Y.0004.210325T1800Z-210326T0300Z/ Western Pima County-Tohono O'odham Nation- South Central Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, and Picacho Peak State Park 240 AM MST Thu Mar 25 2021 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western Pima County, Tohono O'odham Nation and South Central Pinal County. * WHEN...From 11 AM to 8 PM MST today. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ503-504-507-513-515-252230- /O.CON.KTWC.WI.Y.0004.210325T1800Z-210326T0300Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Upper San Pedro River Valley- Dragoon and Mule and Huachuca and Santa Rita Mountains- Baboquivari Mountains- Including the cities of Nogales, Green Valley, Sierra Vista, Canelo Hills, and Madera Canyon 240 AM MST Thu Mar 25 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Upper Santa Cruz River Valley/Altar Valley, Tucson Metro Area, Upper San Pedro River Valley, Baboquivari Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 11 AM to 8 PM MST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
992 WWUS75 KTWC 252027 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 127 PM MST Thu Mar 25 2021 AZZ501-502-505-260300- /O.CON.KTWC.DU.Y.0001.000000T0000Z-210326T0300Z/ /O.CON.KTWC.WI.Y.0004.000000T0000Z-210326T0300Z/ Western Pima County-Tohono O'odham Nation- South Central Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, and Picacho Peak State Park 127 PM MST Thu Mar 25 2021 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Western Pima County, Tohono O'odham Nation and South Central Pinal County. * WHEN...Until 8 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ503-504-507-513-515-260300- /O.CON.KTWC.WI.Y.0004.000000T0000Z-210326T0300Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Upper San Pedro River Valley- Dragoon and Mule and Huachuca and Santa Rita Mountains- Baboquivari Mountains- Including the cities of Nogales, Green Valley, Sierra Vista, Canelo Hills, and Madera Canyon 127 PM MST Thu Mar 25 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Upper Santa Cruz River Valley/Altar Valley, Tucson Metro Area, Upper San Pedro River Valley, Baboquivari Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
769 WWUS75 KTWC 260318 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 818 PM MST Thu Mar 25 2021 AZZ501-502-505-260430- /O.EXP.KTWC.DU.Y.0001.000000T0000Z-210326T0300Z/ /O.EXP.KTWC.WI.Y.0004.000000T0000Z-210326T0300Z/ Western Pima County-Tohono O'odham Nation- South Central Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, and Picacho Peak State Park 818 PM MST Thu Mar 25 2021 ...BLOWING DUST ADVISORY HAS EXPIRED... ...WIND ADVISORY HAS EXPIRED... Winds have weakened and the threat for blowing dust has diminished. The advisories are expired. $$ AZZ503-504-507-513-515-260430- /O.EXP.KTWC.WI.Y.0004.000000T0000Z-210326T0300Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Upper San Pedro River Valley- Dragoon and Mule and Huachuca and Santa Rita Mountains- Baboquivari Mountains- Including the cities of Nogales, Green Valley, Sierra Vista, Canelo Hills, and Madera Canyon 818 PM MST Thu Mar 25 2021 ...WIND ADVISORY HAS EXPIRED... Winds have weakened below advisory criteria, therefore the advisory will be allowed to expire. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 24, 2:44 AM MST, 11 hours 42 minutes earlier.
Area forecast discussion, Mar 24, 2:44 AM MST, 11 hours 42 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 244 AM MST Wed Mar 24 2021 .SYNOPSIS...A weather system will continue to bring cooler temperatures and a chance of valley rain and mountain snow today. The next system will bring more wind Thursday into Friday as the weather pattern remains unsettled through early next week. && .DISCUSSION...The strong low pressure system over the eastern portions of the state this morning will shear into the base of the trough as it shifts into New Mexico over the next 18 hours. A decent chance of valley rain and mountain snow showers until then, with a few thunderstorms possible mixed in this afternoon. Snow levels around 5k feet this morning with some accumulations above 6k feet. Storm total snow amounts still expected in the 3 to 9 inch range in the mountains, with heaviest amounts in the east. Another system currently near the Pacific northwest and southern British Columbia will dig down from the north for the end of the week. Gusty winds developing ahead of this system by Thursday afternoon. We may end up with another round of critical fire weather conditions and wind advisory with that. If we do manage a split like some ensemble members continue to suggest, the low may linger a bit into the weekend with a few showers around. Ensemble means hinting at some flavor of troughiness through the region early next week as well. We'll see, but at any rate it looks like any potential 90 degree weather is on hold for now. && .AVIATION...Valid through 25/12Z. Isolated-scattered SHRA and high elevation SHSN. Cloud bases drop to 7-10k ft MSL around precipitation with brief MFR conditions possible. Isolated TSRA mixed in with the showers this afternoon. Winds SWLY/WLY 10-15 kts with gusts to 25 kts in the afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A series of weather systems will produce breezy afternoons over the next several days. Humidities have increased over the past 24 hours as showers have moved in. Watch for a few thunderstorms this afternoon in eastern areas. Dry conditions return by Thursday and winds look to finally relax by the weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 5 PM MST this afternoon for AZZ510>512. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 2:26 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.